Alert archive / South Carolina / Heat Advisories in 2011
Heat Advisory 13, NWS Wilmington, NC
NWS Wilmington, NC issued this heat advisory at Aug 3, 2011, 3:15 AM EDT for 6 counties in South Carolina. It took effect at Aug 3, 2011, 1:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2011, 3:15 AM EDT (07:15 UTC)
- In effect from
- Aug 3, 2011, 1:00 PM EDT
- Expired
- Aug 3, 2011, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Wilmington, NC
Counties Darlington County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 104 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1601 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
966 WWUS72 KILM 030715 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 315 AM EDT WED AUG 3 2011 SCZ017-023-032-039-054>056-031515- /O.NEW.KILM.HT.Y.0013.110803T1700Z-110804T0000Z/ MARLBORO-DARLINGTON-FLORENCE-WILLIAMSBURG-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...BENNETTSVILLE...DARLINGTON...FLORENCE... KINGSTREE...MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY... ANDREWS...GEORGETOWN...MURRELLS INLET 315 AM EDT WED AUG 3 2011 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. * TEMPERATURE...OPPRESSIVE HEAT WILL BE EXPERIENCED TODAY...WITH HIGH TEMPERATURES RANGING FROM THE MID 90S AT THE COAST TO AROUND 100 INLAND. * HEAT INDICES...THESE HOT TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDICES OF 105 DEGREES OR HIGHER. * IMPACTS...LONG TERM EXPOSURE TO HEAT OF THIS MAGNITUDE CAN CAUSE HEAT RELATED ILLNESSES SUCH AS DEHYDRATION...FEVER... HEAT EXHAUSTION...AS WELL AS DIZZINESS AND EVEN FAINTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ REK
3 follow-up statements
982 WWUS72 KILM 031438 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1038 AM EDT WED AUG 3 2011 SCZ017-023-032-039-054>056-040000- /O.CON.KILM.HT.Y.0013.110803T1700Z-110804T0000Z/ MARLBORO-DARLINGTON-FLORENCE-WILLIAMSBURG-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...BENNETTSVILLE...DARLINGTON...FLORENCE... KINGSTREE...MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY... ANDREWS...GEORGETOWN...MURRELLS INLET 1038 AM EDT WED AUG 3 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TEMPERATURE...OPPRESSIVE HEAT WILL BE EXPERIENCED TODAY...WITH HIGH TEMPERATURES RANGING FROM THE MID 90S AT THE COAST TO AROUND 100 INLAND. * HEAT INDICES...THESE HOT TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDICES OF 105 DEGREES OR HIGHER. * IMPACTS...LONG TERM EXPOSURE TO HEAT OF THIS MAGNITUDE CAN CAUSE HEAT RELATED ILLNESSES SUCH AS DEHYDRATION...FEVER... HEAT EXHAUSTION...AS WELL AS DIZZINESS AND EVEN FAINTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$
624 WWUS72 KILM 031919 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 319 PM EDT WED AUG 3 2011 SCZ017-023-032-039-054>056-040330- /O.NEW.KILM.HT.Y.0014.110804T1500Z-110805T0000Z/ /O.CON.KILM.HT.Y.0013.000000T0000Z-110804T0000Z/ MARLBORO-DARLINGTON-FLORENCE-WILLIAMSBURG-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...BENNETTSVILLE...DARLINGTON...FLORENCE... KINGSTREE...MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY... ANDREWS...GEORGETOWN...MURRELLS INLET 319 PM EDT WED AUG 3 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY. * TEMPERATURE...OPPRESSIVE HEAT WILL BE EXPERIENCED TODAY...WITH HIGH TEMPERATURES RANGING FROM THE MID 90S AT THE COAST TO AROUND 100 INLAND. * HEAT INDICES...THESE HOT TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDICES OF 105 DEGREES OR HIGHER. * IMPACTS...LONG TERM EXPOSURE TO HEAT OF THIS MAGNITUDE CAN CAUSE HEAT RELATED ILLNESSES SUCH AS DEHYDRATION...FEVER... HEAT EXHAUSTION...AS WELL AS DIZZINESS AND EVEN FAINTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ NCZ087-096-099-105-107>110-SCZ024-033-053-040330- /O.NEW.KILM.HT.Y.0014.110804T1500Z-110805T0000Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-DILLON- MARION-INLAND HORRY- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BURGAW...WILMINGTON...CAROLINA BEACH... WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE... OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT... DILLON...MARION...CONWAY 319 PM EDT WED AUG 3 2011 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY. * TEMPERATURE... * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ 31
652 WWUS72 KILM 040019 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 819 PM EDT WED AUG 3 2011 SCZ017-023-032-039-054>056-041000- /O.EXP.KILM.HT.Y.0013.000000T0000Z-110804T0000Z/ /O.CON.KILM.HT.Y.0014.110804T1500Z-110805T0000Z/ MARLBORO-DARLINGTON-FLORENCE-WILLIAMSBURG-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...BENNETTSVILLE...DARLINGTON...FLORENCE... KINGSTREE...MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY... ANDREWS...GEORGETOWN...MURRELLS INLET 819 PM EDT WED AUG 3 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... * TEMPERATURE...OPPRESSIVE HEAT WILL AGAIN BE ON TAP FOR THURSDAY... WITH HIGH TEMPERATURES RANGING FROM THE LOW TO MID 90S AT THE COAST TO AROUND 100 INLAND. * HEAT INDICES...THE HOT TEMPERATURES WILL COMBINE WITH HIGH RELATIVE HUMIDITY AND PRODUCE HEAT INDICES OF 105 TO 109 DEGREES. * IMPACTS...LONG TERM EXPOSURE TO HEAT OF THIS MAGNITUDE CAN RESULT IN HEAT RELATED ILLNESSES SUCH AS DEHYDRATION...FEVER... HEAT EXHAUSTION...AS WELL AS DIZZINESS AND EVEN FAINTING. OUTSIDE PETS AND LIVESTOCK COULD EASILY SUCCUMB TO THIS EXTREME HEAT. A WELL VENTILATED AREA AND THE AVAILABILITY OF WATER ARE NECESSARY FOR THEIR SURVIVAL. && PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ NCZ106-041000- /O.EXA.KILM.HT.Y.0014.110804T1500Z-110805T0000Z/ COASTAL PENDER- INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH 819 PM EDT WED AUG 3 2011 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY. * TEMPERATURE...OPPRESSIVE HEAT WILL AGAIN BE ON TAP FOR THURSDAY... WITH HIGH TEMPERATURES IN THE LOW TO MID 90S. * HEAT INDICES...THE HOT TEMPERATURES WILL COMBINE WITH HIGH RELATIVE HUMIDITY AND PRODUCE HEAT INDICES OF 105 TO 109 DEGREES. * IMPACTS...LONG TERM EXPOSURE TO HEAT OF THIS MAGNITUDE CAN RESULT IN HEAT RELATED ILLNESSES SUCH AS DEHYDRATION...FEVER... HEAT EXHAUSTION...AS WELL AS DIZZINESS AND EVEN FAINTING. OUTSIDE PETS AND LIVESTOCK COULD EASILY SUCCUMB TO THIS EXTREME HEAT. A WELL VENTILATED AREA AND THE AVAILABILITY OF WATER ARE NECESSARY FOR THEIR SURVIVAL. && PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ NCZ087-096-099-105-107>110-SCZ024-033-053-041000- /O.CON.KILM.HT.Y.0014.110804T1500Z-110805T0000Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-DILLON- MARION-INLAND HORRY- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BURGAW...WILMINGTON...CAROLINA BEACH... WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE... OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT... DILLON...MARION...CONWAY 819 PM EDT WED AUG 3 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... * TEMPERATURE...OPPRESSIVE HEAT WILL AGAIN BE ON TAP FOR THURSDAY... WITH HIGH TEMPERATURES RANGING FROM THE LOW TO MID 90S AT THE COAST TO AROUND 100 INLAND. * HEAT INDICES...THE HOT TEMPERATURES WILL COMBINE WITH HIGH RELATIVE HUMIDITY AND PRODUCE HEAT INDICES OF 105 TO 109 DEGREES. * IMPACTS...LONG TERM EXPOSURE TO HEAT OF THIS MAGNITUDE CAN RESULT IN HEAT RELATED ILLNESSES SUCH AS DEHYDRATION...FEVER... HEAT EXHAUSTION...AS WELL AS DIZZINESS AND EVEN FAINTING. OUTSIDE PETS AND LIVESTOCK COULD EASILY SUCCUMB TO THIS EXTREME HEAT. A WELL VENTILATED AREA AND THE AVAILABILITY OF WATER ARE NECESSARY FOR THEIR SURVIVAL. && PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ DOUGH
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this heat advisory went out at Aug 3, 2:48 AM EDT, 27 minutes earlier.
Area forecast discussion, Aug 3, 2:48 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 248 AM EDT WED AUG 3 2011 .SYNOPSIS... HOT AND DRY WEATHER WILL PREVAIL TODAY. THE CHANCES OF SHOWERS AND THUNDERSTORMS INCREASE THURSDAY AND CONTINUE THROUGHOUT THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 2:30 AM WEDNESDAY...ANOTHER HOT DAY IN STORE AS A STRONG H/5 RIDGE CONTINUES TO BUILD EAST ACROSS THE FORECAST AREA. THIS WILL BUMP TEMPERATURES INLAND A FEW DEGREES ABOVE YESTERDAY...AROUND 100 MOST PLACES. HOWEVER...COASTAL SITES WILL BE ABOUT THE SAME OR A FEW DEGREES COOLER THAN YESTERDAY DUE TO A MORE SOUTHERLY COMPONENT TO THE LOW LEVEL FLOW...ALLOWING A RESULTANT SEA BREEZE TO DEVELOP AND PENETRATE FURTHER INLAND THAN YESTERDAY. LOOKING AT MID TO UPPER 90S ALONG THE COAST. WE WILL BE VERY CLOSE TO HEAT ADVISORY CRITERIA. FOR NOW IT LOOKS LIKE DEWPOINTS THIS AFTERNOON WILL MIX DOWN INTO THE LOWER TO MID 60S MANY LOCATIONS...KEEPING HEAT INDEX VALUES IN THE LOW 100S. MAY RE-EVALUATE AS NEW DATA COME IN. TEMPERATURES OVERNIGHT WILL CONTINUE TO RUN ABOVE AVERAGE. A WARM SOUTHWESTERLY FLOW WILL STRENGTHEN AS A FRONTAL SYSTEM PASSES TO THE NORTH...TIGHTENING THE GRADIENT AND KEEPING WINDS UP. EXPECTING MINIMUMS FROM THE MID 70S INLAND TO LOW 80S ALONG THE COAST. VERY LOW CHANCES OF PRECIPITATION TODAY. STRONG MID LEVEL SUBSIDENCE INVERSION WILL KEEP A CAP ON CONVECTION ALTHOUGH CANNOT RULE OUT THE ODD SPOT SHOWER ALONG THE SEA BREEZE FRONT. MUCH OF OUR CLOUD COVER WILL BE CONVECTIVE DEBRIS FROM ACTIVITY WELL TO OUR NW. P/W VALUES DO INCREASE A BIT TODAY TO AROUND 1.5 INCHES SO EXPECT MORE CU DEVELOPMENT THAN SEEN YESTERDAY. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 2:30 AM WEDNESDAY...A COUPLE OF SHORTWAVES ONE MOVING ACROSS THE GREAT LAKES CURRENTLY AND ANOTHER IN ITS WAKE WILL PUSH A FRONT JUST NORTH OF THE AREA BY THURSDAY MORNING. THIS BOUNDARY WILL DISSIPATE THROUGH THE PERIOD. MID LEVEL MOISTURE INCREASES THROUGH THE PERIOD. HAVE THEREFORE INCREASED POPS INCREMENTALLY TO ADDRESS. FRIDAY LOOKS TO HAVE THE BEST CHANCE WITH RESIDUAL BOUNDARIES FROM PREVIOUS CONVECTION AND DIFFERENTIAL HEATING. FOLLOWED A TREND THAT HAS WORKED WELL RECENTLY REGARDING TEMPERATURES WHICH IS BASICALLY GOING ABOVE GUIDANCE MORE EMPHATICALLY FOR MORNING LOWS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 2:30 AM WEDNESDAY...MINIMAL CHANGES TO THE EXTENDED FORECAST THIS MORNING AS ITS SHAPING UP TO BE A RATHER UNSETTLED PERIOD. POPS ARE IN THE FORECAST EACH DAY AS THE RIDGE BUILDS TO THE WEST AND THE SOUTHEAST IS RELEGATED TO A WEAKNESS BETWEEN THIS FEATURE AND THE BERMUDA RIDGE TO THE EAST. THE HIGHEST POPS ARE SATURDAY AND AGAIN MONDAY AS THE ECMWF IF ADVERTISING A SHORTWAVE MOVING ACROSS BOTH DAYS. THIS IS THE FAVORED SOLUTION OF HPC. MOST OF THE ACTIVITY WILL OCCUR DURING THE LATE AFTERNOON AND EVENING HOURS BUT DEPENDING ON TIMING A ROUND OR TWO IN THE EARLY MORNING HOURS CANNOT BE RULED OUT. NO CHANGES TO TEMPERATURE FORECAST. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... AS OF 06Z...VFR IS EXPECTED AT ALL STATIONS THROUGH THE END OF THE FORECAST PERIOD. THE ONLY EXCEPTION MAY BE A BRIEF PERIOD OF MVFR FOG AT CRE...BASED ON THIS MORNING'S OBSERVATION. A LOW LEVEL JET SEEMS TO BE SETTING UP HOWEVER...THIS MAY HINDER ANY FOG THAT TRIES TO FORM. WEDNESDAY...CONTINUED VFR WITH SOUTHWEST FLOW. ISOLATED CONVECTION WILL CROP UP AGAIN IN THE UPPER LEVEL NORTHWEST FLOW...HOWEVER COVERAGE WILL BE SO LIMITED IT DID NOT WARRANT A MENTION IN THE TAFS. EXTENDED OUTLOOK...ISOLATED SHRA/TSRA POSSIBLE EACH AFTERNOON THROUGH THE REMAINDER OF THE WEEK WITH INCREASING CHANCES FRIDAY THROUGH SUNDAY. OTHERWISE EXPECT VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 2:30 AM WEDNESDAY...SOUTHWESTERLY WINDS OF 10 TO 15 KTS EARLY TODAY WILL GRADUALLY INCREASE AS A FRONTAL SYSTEM PASSES TO THE NORTH...TIGHTENING THE PRESSURE GRADIENT AS A RESULT. WINDS WILL INCREASE TO 15 TO 20 KTS THIS EVENING AND OVERNIGHT. SEAS WILL GRADUALLY BUILD FROM PRESENT 2 FT RANGE TO 3 TO 5 FT OVERNIGHT. SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 2:30 AM WEDNESDAY...A FRONT WILL MOVE ACROSS THE WATERS LATE THURSDAY INTO FRIDAY MORNING BEFORE DISSIPATING. IT APPEARS TO BE MORE OF A MOISTURE GRADIENT AS WINDS DO NOT SHIFT. EXPECT SOUTHWEST WINDS OF 15-20 KNOTS THURSDAY DECREASING FRIDAY AFTERNOON. MAY NEED A SCEC HEADLINE FOR THURSDAY WITH SOME FIVE FOOTERS BUT FRIDAY WILL SEE THE SIGNIFICANT WAVE HEIGHTS DROP TO A RANGE OF 2-4 FEET. LONG TERM /SATURDAY THROUGH SUNDAY/... AS OF 2:30 AM WEDNESDAY...ESSENTIALLY NO CHANGES TO THE EXTENDED COASTAL WATERS FORECAST AS MOST OF THE ATTENTION WILL BE CENTERED ON EMILY. FORECAST TRACK CONTINUES TO BE WELL OFFSHORE WITH PROBABLY MORE IMPACTS VIA SWELL. THIS IS A FUNCTION OF THE EVENTUAL STRENGTH OF THE STORM. OTHERWISE...EXPECT A TYPICAL SOUTHERLY FLOW OF 10-15 KNOTS WITH SEAS 2-4 FEET EARLY INCREASING TO 4-6 FEET LATE VIA AFFECTS OF EMILY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...SHK NEAR TERM...REK SHORT TERM...SHK LONG TERM...SHK AVIATION...DL
Hazardous weather outlook, Aug 3, 1:46 AM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 146 AM EDT WED AUG 3 2011 AMZ250-252-254-256-NCZ087-096-099-105>110-SCZ017-023-024-032-033-039- 053>056-040600- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN- COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 146 AM EDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:19 PM EDT | Heat Advisory | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 29 hr |
Nearby
Heat Advisories in South Carolina, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.